Alert archive / New York / Wind Advisories in 2006

Wind Advisory 8, NWS New York, NY

February 17, 20064 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Feb 17, 2006, 3:02 PM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It was in force for 118 min.

The area

The counties it named.

The facts

Issued
Feb 17, 2006, 3:02 PM EST (20:02 UTC)
Expired
Feb 17, 2006, 5:00 PM EST
In force
118 min
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS71 KOKX 172002
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
302 PM EST FRI FEB 17 2006

...STRONG AND GUSTY WINDS THROUGH 500 PM TODAY...

.LOW OVER NORTHERN NEW ENGLAND WILL CONTINUE TO MOVE NORTH AND
EAST INTO THIS EVENING WITH THE WINDS ACROSS THE REGION GRADUALLY DIMINISHING.

CTZ005>012-NJZ002>006-011-NYZ067>081-172200-
/O.CAN.KOKX.HW.W.0002.000000T0000Z-060217T2200Z/
/O.NEW.KOKX.WI.Y.0008.060217T2002Z-060217T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
302 PM EST FRI FEB 17 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH 5 PM TODAY.
WINDS WILL BE 25 TO 35 MILES AN HOUR WITH GUSTS AS HIGH AS 50
MILES AN HOUR POSSIBLE. THE WINDS WILL BE GRADUALLY DIMINISHING
THROUGH THE REST OF THE AFTERNOON AND ARE EXPECTED TO FALL BELOW
WIND ADVISORY CRITERIA BY LATE IN THE DAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000
WWUS71 KOKX 172150
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
450 PM EST FRI FEB 17 2006

...STRONG WINDS HAVE DIMINISHED...

.LOW PRESSURE OVER SOUTHEASTERN CANADA WILL CONTINUE TO MOVE NORTH AND
EAST THIS EVENING WITH THE WINDS ACROSS THE REGION GRADUALLY
DIMINISHING.

CTZ005>012-NJZ002>006-011-NYZ067>081-172300-
/O.EXP.KOKX.WI.Y.0008.000000T0000Z-060217T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
450 PM EST FRI FEB 17 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON. WINDS
HAVE FALLEN BELOW ADVISORY CRITERIA...BUT WESTERLY WINDS OF 15 TO
25 MPH WITH GUSTS AS HIGH AS 40 MPH ARE POSSIBLE THROUGH THIS
EVENING. THE WINDS WILL DIMINISH FURTHER OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:47 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 17, 2:47 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE UPTON NY
247 PM EST FRI FEB 17 2006

.NEAR TERM (THIS AFTERNOON)...
WITH WINDS NOT MAKING IT TO WARNING WILL LOWER TO AN ADVISORY FOR
THE REST OF THE AFTERNOON...TIL 5 PM. WINDS ARE CONTINUING TO
DIMINISH THROUGH THE AFTERNOON AS COLD AIR LAGS WELL BEHIND THE
FRONT. GRADIENT WEAKENS AS DOES COLD ADVECTION SO STILL EXPECTING
WINDS BELOW ADVISORY AFTER 5 PM.
&&

.SHORT TERM (SATURDAY THROUGH SUNDAY)...
A SECONDARY COLD FRONT MOVES THROUGH SATURDAY BRINGING A REINFORCING
SHOT OF COLD AIR. LACK OF MOISTURE WILL KEEP THE AREA DRY AS IT
MOVES THROUGH...BUT HIGHS ON SAT WILL ONLY REACH LOW TO MID 30S.
THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT SAT WITH ANOTHER BOUT
OF CAA WHICH WILL KEEP IT QUITE BREEZY. WIND CHILLS ARE EXPECTED TO
BE IN THE TEENS SAT MORNING...WITH SOME SINGLE DIGITS IN OUTLYING
AREAS.

WINDS WILL START TO DIMINISH SAT NIGHT AS THE LOW CONTINUES TO PULL
AWAY...ALTHOUGH UNDER MOSTLY CLEAR SKIES...LOW TEMPERATURES SATURDAY
NIGHT ARE EXPECTED TO DROP INTO THE TEENS AND SINGLE DIGITS. WIND
CHILL VALUES LOOK TO APPROACH THE ZERO TO FIVE BELOW MARK NEAR THE
COAST...AND FIVE TO TEN BELOW ZERO FURTHER INLAND AND IN THE PINE
BARRENS OF LONG ISLAND BY SUNDAY MORNING.

MEAN UPPER TROUGH AND SFC HIGH PRES WILL GRADUALLY PUSH ACROSS THE
AREA ON SUN. BRISK NW FLOW WILL KEEP MAX TEMPS 10-15 DEGREES BELOW
NORMAL.
 &&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
STRONG RADIATIONAL COOLING EXPECTED IN FAVORED LOCATIONS UNDER CLEAR
SKIES AND LIGHT WINDS SUN NIGHT. MIN TEMPS SUN NIGHT COULD DROP TO
10-15 ACROSS LWR HUDSON VALLEY...INTERIOR CT AND EASTERN LONG ISLAND.

A WEAK SHORTWAVE EMBEDDED IN THE UPPER FLOW WILL MOVE ACROSS THE
AREA ON MON...POSSIBLY TOUCHING OFF A FEW SHOWERS AS TEMPS RETURN
CLOSER TO NORMAL. A MORE ZONAL FLOW WILL SET UP AS WELL HELPING TO
KEEP A LOW PRES CENTER MOVING BY TO OUR SOUTH. THEN...A SERIES OF
WEAK SHORTWAVES PASSING THROUGH THE AREA WILL KEEP SLIGHT CHANCE TO
CHANCE RAIN/SNOW SHOWERS IN THE FCST THROUGH THE MIDDLE OF THE WEEK.
OTHERWISE...TEMPS WARM BACK TO NEAR AND SLIGHTLY ABOVE NORMAL AS
HIGH PRES BUILDS ACROSS THE SOUTHEASTERN PORTION OF OUR NATION WHICH
WILL SET UP A WEST TO SOUTHWEST FLOW ACROSS THE LOCAL CWA.
&&

.AVIATION...GENERALLY VFR CONDS TO PREVAIL THROUGH VERY EARLY
MORNING...THEN A PERIOD OF MVFR/VERY LOCALLY IFR AHEAD OF AND ALONG
STRONG COLD FRONT THAT IS PROGGED TO COME THROUGH THE AREA AROUND
17Z GIVE OR TAKE A COUPLE HOURS. WIND SHEAR WILL INCREASE AS THE
MORNING PROGRESSES UP UNTIL FROPA...WITH WINDS AT 2 KFT EXPECTED TO
PEAK AROUND 60 KT FROM ROUGHLY 220 DEGREES. SFC WINDS WILL INCREASE
AS THE MORNING WEARS ON...BUT PEAK WINDS OF 25-30G50KT EXPECTED TO
OCCUR IN THE 16Z-21Z TIMEFRAME. HIGHEST WIND GUSTS WILL LIKELY ONLY
LAST AN HOUR OR TWO.
&&

.MARINE...STRONG COLD FRONT PROGGED TO COME THROUGH THE REGION
TODAY...SWEEPING FROM W-E ACRS THE WATERS VERY EARLY THIS AFTERNOON.
STORM WARNINGS ARE UP FOR ALL WATERS UNTIL 5 PM THIS AFTERNOON.
HIGHEST WINDS EXPECTED THIS AFTERNOON. SECONDARY COLD FRONT CROSSES
THE WATERS ON SATURDAY WITH A LIKELY RESURGENCE OF GALE FORCE WINDS.

BLOW OUT TIDES WILL NEED TO BE MONITORED. RIGHT NOW IT APPEARS TO BE
MARGINAL ON THE OCEAN SIDE FOR THIS AFTERNOON...HOWEVER SEEMS MORE
LIKELY ALONG THE SOUND. DID MENTION TIDAL DEPARTURES OF 2 TO 3 FEET
IN THE MORNING UPDATE.

&&

.HYDROLOGY...MINIMAL QPF EVENT TODAY WITH ONLY 1 TO 2 TENTHS OF AN
INCH OF LIQUID EXPECTED. DESPITE MELTING SNOWPACK...FLOWS ON RIVERS
AND STREAMS REMAIN LOW. NO PROBLEMS EXPECTED.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005>012 UNTIL 5 PM FRIDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 UNTIL 5 PM FRIDAY.
NY...WIND ADVISORY FOR NYZ067>081 UNTIL 5 PM FRIDAY.
MARINE...STORM WARNING FOR ANZ330-335-338-350-353-355 UNTIL 5 PM
     FRIDAY.

&&
Hazardous weather outlook, Feb 17, 7:48 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
748 AM EST FRI FEB 17 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-181300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
748 AM EST FRI FEB 17 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR WIND GUSTS UP TO 60 MPH IN
ASSOCIATION WITH A STRONG COLD FRONT CROSSING THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS WILL CONTINUE SATURDAY WITH GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR WIND DAMAGE REPORTS.

ANZ330-335-338-350-353-355-181300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
748 AM EST FRI FEB 17 2006

...STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A STORM WARNING IS IN EFFECT FOR WINDS 25 TO 35 KT WITH GUSTS UP TO
50 KT IN ASSOCIATION WITH A STRONG COLD FRONT CROSSING THE AREA
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WARNING REMAINS IN EFFECT SATURDAY FOR GUSTS 35 TO 40 KT.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED
FOR WIND GUST REPORTS.

In the hours before

Special weather statement, Feb 17, 10:03 AM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1003 AM EST FRI FEB 17 2006

NJZ006-NYZ072>076-172200-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
1003 AM EST FRI FEB 17 2006

A STRONG COLD FRONT IS APPROACHING THE AREA THIS MORNING. WINDS
AHEAD OF THE FRONT WERE FROM THE SOUTHWEST AT 15 TO 20 MILES AN
HOUR WITH GUSTS AS HIGH AS 30 MILES AN HOUR. TEMPERATURES WERE IN
THE UPPER 40S TO LOWER 50S WITH RAIN SHOWERS. THE COLD FRONT IS
EXPECTED TO MOVE THROUGH THE NEW YORK AREA AROUND NOON. WINDS WILL
SHIFT TO THE WEST AND QUICKLY INCREASE TO 25 TO 35 MILES AN HOUR
WITH GUSTS UP TO 60 MILES AN HOUR...AS HAS BEEN OCCURRING IN SOME
LOCATIONS ACROSS UPSTATE NEW YORK AND PENNSYLVANIA. DEBRIS AND
LOOSE OBJECTS WILL LIKELY BECOME AIRBORNE. IF YOU ARE
OUTSIDE...ESPECIALLY DURING LUNCH...AS THE FRONT COMES THROUGH BE
PREPARED FOR THE STRONG WINDS AND FLYING DEBRIS.

TEMPERATURES WILL ALSO BE FALLING RAPIDLY AS COLDER AIR FLOWS IN.
IN A COUPLE OF HOURS THE 40S AND 50S WILL BE REPLACED WITH
TEMPERATURES IN THE MID 30S.

NJZ002>005-011-NYZ067>070-172200-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
1003 AM EST FRI FEB 17 2006

A STRONG COLD FRONT IS APPROACHING THE AREA THIS MORNING. WINDS
AHEAD OF THE FRONT WERE FROM THE SOUTHWEST AT 15 TO 20 MILES AN
HOUR WITH GUSTS AS HIGH AS 30 MILES AN HOUR. TEMPERATURES WERE IN
THE UPPER 40S TO LOWER 50S WITH RAIN SHOWERS. THE COLD FRONT IS
EXPECTED TO MOVE THROUGH LATE THIS MORNING TO ABOUT NOON. WINDS
WILL SHIFT TO THE WEST AND QUICKLY INCREASE TO 25 TO 35 MILES AN
HOUR WITH GUSTS UP TO 60 MILES AN HOUR...AS HAS BEEN OCCURRING IN
SOME LOCATIONS ACROSS UPSTATE NEW YORK AND PENNSYLVANIA. DEBRIS
AND LOOSE OBJECTS WILL LIKELY BECOME AIRBORNE. IF YOU ARE
OUTSIDE...ESPECIALLY DURING LUNCH...AS THE FRONT COMES THROUGH BE
PREPARED FOR THE STRONG WINDS AND FLYING DEBRIS. WEAKENED TREES
COULD ALSO BE FELLED BY THE WINDS...POSSIBLY RESULTING IN POWER
OUTAGES.

TEMPERATURES WILL ALSO BE FALLING RAPIDLY AS COLDER AIR
FLOWS IN. IN A COUPLE OF HOURS THE 40S AND 50S WILL BE REPLACED
WITH TEMPERATURES IN THE MID 30S. BY LATE AFTERNOON TEMPERATURES
COULD BE NEAR OR BELOW FREEZING CAUSING ANY STANDING WATER TO
FREEZE.

CTZ005>012-NYZ071-077>081-172200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1003 AM EST FRI FEB 17 2006

A STRONG COLD FRONT IS APPROACHING THE AREA THIS MORNING. WINDS
AHEAD OF THE FRONT WERE FROM THE SOUTHWEST AT 15 TO 20 MILES AN
HOUR WITH GUSTS AS HIGH AS 30 MILES AN HOUR. TEMPERATURES WERE IN
THE UPPER 40S TO LOWER 50S WITH RAIN SHOWERS. THE COLD FRONT IS
EXPECTED TO MOVE THROUGH BETWEEN 1 PM AND 2 PM. WINDS WILL SHIFT
TO THE WEST AND QUICKLY INCREASE TO 25 TO 35 MILES AN HOUR WITH
GUSTS UP TO 60 MILES AN HOUR...AS HAS BEEN OCCURRING IN SOME
LOCATIONS ACROSS UPSTATE NEW YORK AND PENNSYLVANIA. DEBRIS AND
LOOSE OBJECTS WILL LIKELY BECOME AIRBORNE.  IF YOU ARE OUTSIDE BE
PREPARED FOR THESE CHANGES. WEAKENED TREES COULD ALSO BE FELLED BY
THE WINDS...RESULTING IN POWER OUTAGES.

TEMPERATURES WILL ALSO BE FALLING RAPIDLY AS COLDER AIR FLOWS IN.
IN A COUPLE OF HOURS THE 40S AND 50S WILL BE REPLACED WITH
TEMPERATURES IN THE MID 30S. BY LATE AFTERNOON OR EARLY THIS
EVENING TEMPERATURES COULD BE NEAR OR BELOW FREEZING CAUSING ANY
STANDING WATER TO FREEZE.
Special weather statement, Feb 17, 11:06 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1106 AM EST FRI FEB 17 2006

NJZ003>006-011-NYZ072>076-171715-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
1106 AM EST FRI FEB 17 2006

...HIGH WIND WARING IN EFFECT UNTIL 5 PM THIS AFTERNOON...

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...AHEAD OF THE
STRONG COLD FRONT...WAS MOVING INTO EASTERN PASSAIC COUNTY AND
THE WESTERN PORTIONS OF ESSEX AND UNION COUNTIES. WINDS WITH THE
SHOWERS COULD REACH NEAR 60 MILES AN HOUR. THE LINE OF SHOWERS
WILL BE RACING EAST AND MOVE THROUGH NEW YORK CITY BY 1130 AM.

WINDS WILL CONTINUE STRONG AND GUSTY THROUGH MUCH OF THE
AFTERNOON WITH TEMPERATURES FALLING RAPIDLY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:02 AM ESTHigh Wind WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region11 hr

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.